Discussions that mention tenormin

Heart Disorders board


access,

I'm pretty sure the effect would be dosage dependent.
Basically beta blockers are vasodilators which process always causes some fluid leakage...have you developed a cough?

Your heart might be beating so weakly that you are chemically mimicing the effects of heart failure...and its attendant edema.

Why not go back to the 160 mg. propranolol and see what the effect is. There are big differences between a non-seelective like Inderal (propranolol)and a selective like Tenormin (atenolol.)

It sounds like IF you are going to continue the high beta-blockade route and you continue to get edematous, you really have no alternative but to couple it with a diuretic.

Have you had an MRI of your pituitary?...PAGING DOCTOR HOUSE! :D



What would your life be like if you went completely without a beta-blocker and let your "hyperthyroid" run full out? What symptoms would you expect? WHich did you have back in '94?

I found an interesting study: with selective beta-blockers the effect of adrenaline is "pure pressor" that is both systolic and diastolic rise, but with atenolol (selective) adrenaline cause systolic to rise and diastolic to fall: this lowered diastolic MIGHT mean more fluid leakage...not sure.

These mechanism are really tough to figure out though because the effects of thse hormones are so multivariate and effect almost every bodily function.